CaltechAUTHORS
  A Caltech Library Service

The Statistics of Helium Isotopes Along the Global Spreading Ridge System and the Central Limit Theorem

Anderson, Don L. (2000) The Statistics of Helium Isotopes Along the Global Spreading Ridge System and the Central Limit Theorem. Geophysical Research Letters, 27 (16). pp. 2401-2404. ISSN 0094-8276. https://resolver.caltech.edu/CaltechAUTHORS:20121008-160255810

[img]
Preview
PDF - Draft Version
See Usage Policy.

56Kb
[img]
Preview
PDF - Published Version
See Usage Policy.

518Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20121008-160255810

Abstract

An unbiased estimate of the arithmetic mean of the ^3He/^4He ratio (R) of basalts from the global spreading ridge system is 9.14 ± 3.59 Ra (n=503), where Ra is the atmospheric ratio and n is the number of data points. The ± two standard deviation (2σ) range covers much of the oceanic island and continental flood basalt data that have been attributed to ‘plume’ or ‘lower mantle’ components. The highest R values along the ridge system are associated with new ridges, backarc basins and near‐ridge seamounts. Low values are associated with long‐lived or abandoned ridges. The median, a more robust measure of the average, is 8.51 Ra.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1029/1999GL008476 DOIUNSPECIFIED
http://www.agu.org/pubs/crossref/2000/1999GL008476.shtmlPublisherUNSPECIFIED
Additional Information:© 2000 American Geophysical Union. Received 6 December 1999; accepted 18 May 2000. David Graham provided insightful reviews of the manuscript and also kindly provided the results of his statistical studies. This paper represents Contribution Number 8701, Division of Geological and Planetary Sciences, California Institute of Technology. This work has been supported by NSF Grant EAR 9726252.
Funders:
Funding AgencyGrant Number
NSFEAR 9726252
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences8701
Issue or Number:16
Record Number:CaltechAUTHORS:20121008-160255810
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20121008-160255810
Official Citation:Anderson, D. L. (2000), The Statistics of Helium Isotopes Along the Global Spreading Ridge System and the Central Limit Theorem, Geophys. Res. Lett., 27(16), 2401–2404
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34767
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Oct 2012 17:11
Last Modified:03 Oct 2019 04:22

Repository Staff Only: item control page